Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2015, 4:33 PM EDT for Terrell County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 4:33 PM EDT (20:33 UTC)
- Expired
- May 31, 2015, 5:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 101 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 4:48 PM EDT | TSTM WND DMG | Dawson, GA | 1 TREE DOWN IN DAWSON |
| May 31, 4:48 PM EDT | HAIL 0.75 | Dawson, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS52 KTAE 312033
SVRTAE
GAC273-312115-
/O.NEW.KTAE.SV.W.0092.150531T2033Z-150531T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 515 PM EDT
* AT 432 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DAWSON...AND MOVING NORTH AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
YEOMANS...PLEASANT HILL...CLARKS MILL...GRAVES...HEROD...
CHAMBLISS...DOVEREL...OAKVILLE...CHICKASAWHATCHEE AND BRIDGES
CROSSROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3188 8436 3187 8434 3186 8429 3162 8431
3162 8455 3164 8454 3168 8454 3176 8457
3177 8456 3177 8460 3192 8460 3192 8445
3196 8444
TIME...MOT...LOC 2032Z 196DEG 17KT 3169 8444
$$
42-DVD2 follow-up statements
645
WWUS52 KTAE 312038
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT SUN MAY 31 2015
GAC273-312115-
/O.CON.KTAE.SV.W.0092.000000T0000Z-150531T2115Z/
TERRELL GA-
438 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TERRELL COUNTY...
AT 438 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DAWSON...MOVING NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
YEOMANS...PLEASANT HILL...CLARKS MILL...GRAVES...HEROD...CHAMBLISS...
DOVEREL...OAKVILLE...CHICKASAWHATCHEE AND BRIDGES CROSSROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3188 8436 3187 8434 3186 8429 3162 8431
3162 8455 3164 8454 3168 8454 3176 8457
3177 8456 3177 8460 3192 8460 3192 8445
3196 8444
TIME...MOT...LOC 2038Z 189DEG 18KT 3173 8445
$$
42-DVD307
WWUS52 KTAE 312057
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT SUN MAY 31 2015
GAC273-312115-
/O.CON.KTAE.SV.W.0092.000000T0000Z-150531T2115Z/
TERRELL GA-
457 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR TERRELL COUNTY...
AT 457 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER DAWSON...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
YEOMANS...PLEASANT HILL...GRAVES...HEROD...CHAMBLISS...DOVEREL...
OAKVILLE...CHICKASAWHATCHEE AND BRIDGES CROSSROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3188 8436 3187 8434 3186 8429 3168 8430
3168 8454 3176 8457 3177 8456 3177 8460
3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 2057Z 176DEG 12KT 3179 8447
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SUN MAY 31 2015 .NEAR TERM [THROUGH TONIGHT]... CONVECTION GOT AN EARLY START TODAY ACROSS THE FL BIG BEND AND CONTINUES TO ARC INLAND FROM THE COAST GUIDED IN PART BY THE SEA BREEZE FRONT. WE HAVE SEEN A FEW MARGINALLY SEVERE STORMS ALREADY. THIS IS NOT SURPRISING CONSIDERING 500-MB TEMPS ARE DOWN AROUND -10 TO -11 C INCREASING MID LEVEL LAPSE RATES. SO FAR, IT APPEARS THE MELTING LAYER IS A BIT TOO DEEP FOR SEVERE HAIL, BUT WE HAVE RECEIVED SEVERAL REPORTS OF SMALL HAIL. THE PRIMARY THREAT FOR THE REMAINDER OF THE AFTERNOON WILL BE DAMAGING STRAIGHT LINE WINDS. CONVECTION WILL LINGER PAST SUNSET ACROSS OUR NORTHERN ZONES AND THE I-75 CORRIDOR. WE ALSO ADDITIONAL DEVELOPMENT OVER THE NORTHEAST GULF AFTER MIDNIGHT. POPS WERE LARGELY INFLUENCED BY THE ECAM POPS. LOWS TONIGHT WILL RANGE FROM THE UPPER 60S TO LOWER 70S. .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... A MID LEVEL DISTURBANCE WILL MOVE INTO THE REGION ON MONDAY AND REMAIN IN PLACE THROUGH TUESDAY. WITH DEEP LAYER MOISTURE INCREASING AHEAD OF THE SYSTEM ON MONDAY, EXPECT A COUPLE OF DAYS OF SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND STORMS ACROSS THE REGION. RAIN CHANCES THROUGH THE SHORT TERM PERIOD WILL BE IN THE 50 TO 60 PERCENT RANGE. WITH CONVECTION LIKELY GETTING AN EARLY START, SIMILAR TO WHAT OCCURRED ON SUNDAY, AFTERNOON HIGHS WILL GENERALLY BE IN THE MID TO UPPER 80S. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... AN UNSETTLED STRETCH OF DAYS IS EXPECTED UNTIL AT LEAST THE WEEKEND WITH A MID LEVEL DISTURBANCE OVER OR JUST EAST OF THE REGION. WHILE THERE IS SOME DISAGREEMENT BETWEEN THE GFS/EURO ON JUST HOW MUCH MOISTURE WILL BE AVAILABLE ONCE THE DISTURBANCE DRIFTS EAST OF THE AREA, THE PRESENCE OF THE TROUGH WILL LIKELY PROVIDE SOME ENHANCEMENT FOR AFTERNOON STORMS, ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. RAIN CHANCES THROUGH FRIDAY WILL BE IN THE 40 TO 50 PERCENT RANGE, TAPERING DOWN TO MORE TYPICAL VALUES FOR EARLY JUNE BY THE WEEKEND. WEIGHTED THE MAX TEMP FORECAST CLOSER TO THE EURO GUIDANCE, WHICH IS ONLY IN THE UPPER 80S, PRIMARILY DUE TO THE ACTIVE CONVECTIVE PATTERN EXPECTED THROUGH FRIDAY. && .AVIATION... [THROUGH 18Z MONDAY] VFR CONDITIONS SHOULD LARGELY PREVAIL THROUGH THE TAF CYCLE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE TERMINALS EARLY IN THE PERIOD. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40KT, SMALL HAIL AND BRIEF VSBY REDUCTIONS TO IFR IN THE HEAVIER SHOWERS. A SHORT PERIOD OF MVFR VSBY IS EXPECTED AROUND SUNRISE AT TLH AND VLD. CONVECTION WILL GET ANOTHER EARLY START ON MONDAY AND WE HAVE INDICATED TS IN THE VICINITY AS OF 16Z. && .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. && .FIRE WEATHER... WITH INCREASED RAIN CHANCES OVER THE NEXT FEW DAYS AND HUMIDITY VALUES REMAINING WELL ABOVE CRITICAL LEVELS, NO HAZARDOUS FIRE CONDITIONS ARE ANTICIPATED. && .HYDROLOGY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED FLOODING IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 90 67 86 67 / 20 50 30 60 30 PANAMA CITY 71 84 74 82 72 / 20 40 40 40 20 DOTHAN 69 86 67 86 66 / 30 60 40 60 20 ALBANY 70 90 67 86 66 / 40 60 40 60 40 VALDOSTA 69 90 68 87 67 / 30 50 30 60 40 CROSS CITY 70 90 68 85 66 / 30 40 30 60 30 APALACHICOLA 72 85 72 82 74 / 20 20 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
In the hours before
Local storm report, May 31, 1:38 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 1 WSW LAKE JACKSON 30.52N 84.35W
05/31/2015 E0.75 INCH LEON FL TRAINED SPOTTER
&&
DVDLocal storm report, May 31, 2:45 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 S OCHLOCKNEE 30.90N 84.06W
05/31/2015 THOMAS GA 911 CALL CENTER
TREE DOWN AT MADDOX RD AND STEWART RD.
&&
WESTONLocal storm report, May 31, 3:59 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 SW DOERUN 31.29N 83.95W
05/31/2015 COLQUITT GA 911 CALL CENTER
TREE DOWN ON MT. SINAI RD.
&&
WESTONLocal storm report, May 31, 4:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 W PELHAM 31.13N 84.18W
05/31/2015 MITCHELL GA 911 CALL CENTER
ONE TREE DOWN WEST OF PELHAM NEAR SR 112.
0344 PM TSTM WND DMG 4 WNW CAMILLA 31.26N 84.27W
05/31/2015 MITCHELL GA 911 CALL CENTER
A COUPLE TREES REPORTED DOWN NORTHWEST OF CAMILLA NEAR
SR-37.
&&
GODSEYLocal storm report, May 31, 4:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 S LAKE IAMONIA 30.62N 84.25W
05/31/2015 LEON FL 911 CALL CENTER
POWER LINE DOWN ON BULL HEADLEY ROAD
&&
DVDLocal storm report, May 31, 4:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG WEWAHITCHKA 30.12N 85.20W
05/31/2015 GULF FL LAW ENFORCEMENT
ONE TREE FELL ON A HOUSE IN WEWAHITCHKA AND TOOK OUT THE
POWER
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:47 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 43 min |
| May 31, 2:10 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 50 min |
| May 31, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 44 min |
| May 31, 3:37 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Early, Miller, Mitchell, Worth | 37 min |
| May 31, 4:37 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.